Alert archive / New Mexico / Flash Flood Warnings in 2014
Flash Flood Warning 10, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 8, 2014, 7:21 PM MDT for Bernalillo County, Cibola County, Sandoval County, New Mexico. It was in force for 114 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2014, 7:21 PM MDT (01:21 UTC)
- Expired
- Jul 8, 2014, 9:15 PM MDT
- In force
- 114 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bernalillo County, NM, Cibola County, NM, Sandoval County, NM
The radar
The Albuquerque radar (KABX), 31 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 8:30 PM MDT | FLASH FLOOD | Tohajiilee, NM | WATER ROOF DAMAGE TO 2 HOMES. WATER RUNNING THROUGH A FEW HOMES. WATER RUNNING OVER DIRT ROADWAYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 69 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 3111 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
016 WGUS55 KABQ 090121 FFWABQ NMC001-006-043-090315- /O.NEW.KABQ.FF.W.0010.140709T0121Z-140709T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 721 PM MDT TUE JUL 8 2014 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO NORTHWESTERN BERNALILLO COUNTY IN CENTRAL NEW MEXICO NORTHEASTERN CIBOLA COUNTY IN WEST CENTRAL NEW MEXICO * UNTIL 915 PM MDT * AT 711 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A LINE OF THUNDERSTORMS EXTENDING EAST OF A LINE FROM MARQUEZ TO 5 MILES EAST OF LAGUNA PUEBLO TO TOHAJIILEE. BETWEEN 1 TO 1.5 INCHES HAS ALREADY FALLEN OVER THE AREA AND CELLS WILL TEND TO TRAIN OVER THE SAME AREA FOR THE NEXT HOUR OR SO. UPWARDS OF 2 TO 2.5 INCHES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR LOCATION FROM UPSTREAM RAIN AREAS. && LAT...LON 3539 10727 3538 10700 3499 10697 3497 10727 $$ 50
2 follow-up statements
605 WGUS75 KABQ 090215 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 815 PM MDT TUE JUL 8 2014 NMC001-006-043-090315- /O.CON.KABQ.FF.W.0010.000000T0000Z-140709T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANDOVAL NM-BERNALILLO NM-CIBOLA NM- 815 PM MDT TUE JUL 8 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM MDT FOR NORTHEASTERN CIBOLA...NORTHWESTERN BERNALILLO AND SOUTH CENTRAL SANDOVAL COUNTIES... AT 812 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN 6 MILES NORTH OF TOHAJIILEE...OR ABOUT 17 MILES NORTHEAST OF LAGUNA PUEBLO. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT ADDITIONAL THUNDERSTORMS WERE DEVELOPING ACROSS THE WARNED AREA. VERY HEAVY RAINFALL FROM THESE STORMS WILL PRODUCE FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3539 10727 3538 10700 3499 10697 3497 10727 $$
421 WGUS75 KABQ 090320 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 920 PM MDT TUE JUL 8 2014 NMC001-006-043-090329- /O.EXP.KABQ.FF.W.0010.000000T0000Z-140709T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANDOVAL NM-BERNALILLO NM-CIBOLA NM- 920 PM MDT TUE JUL 8 2014 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN CIBOLA... NORTHWESTERN BERNALILLO AND SOUTH CENTRAL SANDOVAL COUNTIES... RAINFALL HAS TAPERED OFF OVER THE AREA...BUT EXPECT CONTINUED STRONG FLOWS IN ARROYOS AND DITCHES...AND OVER LOW WATER CROSSINGS. LAT...LON 3539 10727 3538 10700 3499 10697 3497 10727 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 5:40 PM MDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 8, 5:40 PM MDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 540 PM MDT TUE JUL 8 2014 .AVIATION... 00Z TAF CYCLE ACTIVE THUNDERSTORMS UNDERWAY ACROSS NORTHERN AND WESTERN NEW MEXICO...AS RIDGE OVERHEAD REMAINS IN PLACE THROUGH NEXT 24 HRS AND LOW LEVEL FLOW PUSHES AGAINST EASTERN SLOPES OF THE HIGH COUNTRY. SHOWERS CONTINUING AFTER 06Z INTO WED MORNING OVER THE SANGRE DE CRISTO RANGE...WITH SHOWERS TAPERING OFF ELSEWHERE. STORMS WILL FIRE BACK UP WED AFTERNOON FROM 17Z ONWARD WITH COVERAGE DOMINATING NORTH AND WEST. TAFS PLACING VCTS GROUP AT GREATEST LIKELIHOOD FOR NEARBY THUNDER...WITH VCSH HOLDING FOR CONTINUED SHOWERS WITH REDUCED THUNDERSTORM ACTIVITY. SHY && .PREV DISCUSSION...300 PM MDT TUE JUL 8 2014... .SYNOPSIS... A BACK DOOR COLD FRONT CONTINUES TO PUSH WEST TOWARD THE CONTINENTAL DIVIDE. AN INCREASE IN LOWER ATMOSPHERIC MOISTURE IN THE WAKE OF THE FRONT WILL HELP TO INITIATE MORE WIDESPREAD CONVECTIVE STORM ACTIVITY THIS AFTERNOON AND EVENING. STORM MOTIONS WILL BE GENERALLY EAST TO WEST OVER CENTRAL AND SOUTHERN PORTIONS OF THE STATE. MEANWHILE OVER NORTHERN NEW MEXICO STORM MOTION WILL BE VARIABLE. SLOW MOVING STORMS OVER NORTHERN NEW MEXICO COULD POSE A LOCALIZED FLOODING THREAT ESPECIALLY OVER FIRE BURN SCARS IN THE REGION. SEASONALLY NORMAL TEMPERATURES ARE EXPECTED EXCEPT FOR THE NORTHEAST HIGHLANDS WHERE TEMPERATURES WILL TOP OUT FIVE TO TEN DEGREES BELOW NORMAL. && .DISCUSSION... A BROAD 593H5 HIGH IS CENTERED OVER NORTHERN NEW MEXICO. THE UPPER HIGH EXTENDS NW INTO UT AND SE INTO W TX. LOWER ATMOSPHERIC FLOW IS VARIABLE OVER N NM AND GENERALLY E TO SE OVER CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA. THE SLOW AND VARIABLE MOTION ACROSS N NM...NORTH OF THE U-40 CORRIDOR...WILL ENHANCE THE LOCALIZED FLOODING THREAT FOR AFTERNOON/EVENING CONVECTIVE ACTIVITY. MORE WIDESPREAD CONVECTIVE ACTIVITY EXPECTED TODAY THROUGH FRIDAY. THIS AFTERNOON THE FRONTAL BOUNDARY AND LOWER ATMOSPHERIC CONFLUENT FLOW ACROSS W NM COMBINED WITH OROGRAPHIC ASCENT ALONG THE CONTINENTAL DIVIDE WILL BE A FOCUS FOR THE STRONGEST CONVECTION. ACCORDINGLY...A FLASH FLOOD WATCH IS BEING ISSUED FOR AREAS OF MOST CONCERN IN WESTERN NM. OROGRAPHIC ASCENT ACROSS THE NORTHERN AND CENTRAL MOUNTAINS WILL ALSO INITIATE STORMS. AIDING IN CONVECTIVE INITIATION MODEL DIAGNOSTICS INDICATE THAT ALONG WITH THE INCREASED MOISTURE LOWER ATMOSPHERIC INSTABILITY...CAPE..LI AND THETA-E VALUES ARE INCREASING ACROSS THE FORECAST AREA...EXCEPT FOR THE FAR SE. THE BROAD UPPER HIGH REMAINS IN PLACE AS THE HIGH CENTER MEANDERS ACROSS N AND CNTRL NM THROUGH THE WEEK SUSTAINING HIGH PRECIPITABLE WATER VALUES. THE POTENTIAL FOR HEAVY RAIN WITH BURN SCAR AND LOCALIZED FLOODING WILL BE THE MAIN CONCERNS THROUGH THE WEEK. EXPECT STORMS TO INITIATE OVER THE MOUNTAINS FIRST THEN TRACK SLOWLY WITH THE PREVAILING FLOW INTO NEARBY VALLEYS AND PLAINS. COLLIDING CONVECTIVE OUTFLOW BOUNDARIES WILL BE ANOTHER SOURCE FOR STORM INITIATION. EXTENDED RANGE MODEL FORECASTS INDICATE THE UPPER HIGH SHIFTS NW OUT OF NEW MEXICO ACROSS THE FOUR CORNERS REGION INTO SOUTHERN UTAH BY SUNDAY AND CENTRAL UTAH BY MONDAY INTO TUESDAY. HOWEVER RUN-TO-RUN INCONSISTENCIES BETWEEN MODELS WITH THE LOCATION OF THE UPPER HIGH AND ATTENDANT LOW ATMOSPHERIC MOISTURE AND INSTABILITY FIELDS. 01 && .FIRE WEATHER... SURFACE ANALYSIS SHOWS THE BACK DOOR COLD FRONT NEAR THE NM/AZ BORDER...ALONG A N/S LINE THROUGH GALLUP. A FLASH FLOOD WATCH WILL BE ISSUED THROUGH 6AM WEDNESDAY FOR PORTIONS OF WESTERN NM DUE TO THE COMBINATION OF THIS FRONTAL FORCING...INCREASED MOISTURE...AND SLOW STORM MOTION. DIURNAL HEATING IS PROVIDING ADDITIONAL STORMS ACROSS THE NORTHERN MOUNTAINS...WHERE FLASH FLOODING OVER RECENT BURN SCARS REMAINS A RISK. STORM ACTIVITY WILL DIMINISH AFTER SUNSET...BUT COLLIDING OUTFLOW BOUNDARIES SHOULD ALLOW FOR SHOWERS TO PERSIST INTO THE OVERNIGHT HOURS. THE COMBO OF MOISTURE BEHIND THE COLD FRONT AND TODAYS CONVECTION SHOULD YIELD IMPROVED OVERNIGHT RH RECOVERIES. NORTHERN AND CENTRAL NEW MEXICO WILL SEE DIURNAL SHOWERS AND THUNDERSTORMS THROUGHOUT THE WORK WEEK...WITH HIGH TEMPERATURES HOVERING AROUND NEAR NORMAL LEVELS EACH DAY. MODELS SHOW THE THETA-E AXIS STRENGTHENING WEDNESDAY OVER WESTERN AND CENTRAL NM...AND REMAIN IN A SIMILAR ORIENTATION THROUGHOUT THE WEEK. PASSING ON ANY FLASH FLOOD WATCH ISSUANCE FOR WEDNESDAY AS FOCUS REMAINS ON ACTIVITY TONIGHT...BUT INCREASED MOISTURE AND SLOW STORM MOTION MAKES FLASH FLOODING A THREAT...ESPECIALLY OVER RECENT BURN SCARS. THE WESTERN HIGH TERRAIN AND NORTHERN MOUNTAINS WILL REMAIN THE FOCUS FOR STORM ACTIVITY THROUGH THE WEEK...AS NOTED BY THE HIGHEST POPS. THE UPPER LEVEL HIGH CENTER WILL JOSTLE AROUND THE DESERT SW...CAUSING SLIGHT CHANGES IN DAY TO DAY STORM MOTIONS...BUT SLOW MOVING STORMS WILL REMAIN THE THEME. NOT EXPECTING MUCH CHANGE IN DAYTIME MIN RH VALUES...BUT OVERNIGHT RECOVERIES WILL TREND DOWN SLIGHTLY THROUGH THE WEEK. MODELS BEGIN DIVERGING MORE NOTABLY WITH THE PLACEMENT OF THE UPPER LEVEL HIGH CENTER HEADING INTO THE WEEKEND...WITH THE GFS PREFERRING TO SHIFT THE CENTER NW TOWARDS THE GREAT BASIN AND THE ECMWF MORE ELONGATED WITH TWO CENTERS. EITHER WAY...THEY BOTH SHOW THE HIGH BECOMING MORE NW/SE ORIENTED AS AN UPPER LEVEL DISTURBANCE PASSES ALONG THE NE PERIPHERY. IT APPEARS THEY TRY TO BRING A BACK DOOR COLD FRONT DURING THE LATE SATURDAY INTO SUNDAY PERIOD...BUT ITS WEAK AT THIS POINT. CONSIDERING THE SIMILARITY THIS PATTERN HAS TO THE PATTERN SEEN YESTERDAY AND TODAY...WOULD ANTICIPATE THE FRONT TO STRENGTHEN AS WE GET CLOSER TO THE EVENT. OTHERWISE...EXPECT CONTINUED SHOWER AND THUNDERSTORM ACTIVITY OVER THE HIGHER TERRAIN WITH NEAR NORMAL HIGH TEMPERATURES. 24 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES... NMZ501>509. && 01/43
Hazardous weather outlook, Jul 8, 5:06 AM MDT, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 506 AM MDT TUE JUL 8 2014 NMZ501>540-091200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 506 AM MDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY THROUGH THE OVERNIGHT. STORM MOTIONS WILL BE SLOW AND RAINFALL COULD BECOME HEAVY. THIS MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING... ESPECIALLY OVER AND NEAR RECENT AND OLDER BURN SCARS. ISOLATED LOCATIONS MAY RECEIVE UP TO 2 INCHES OF RAINFALL. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH MONDAY...PARTICULARLY OVER AND ADJACENT TO THE HIGH TERRAIN. STORM MOTIONS WILL BE SLOW AND RAINFALL COULD BECOME HEAVY. THIS MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING... ESPECIALLY OVER AND NEAR RECENT AND OLDER BURN SCARS. ISOLATED LOCATIONS MAY RECEIVE UP TO 2 INCHES OF RAINFALL. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. GUYER
In the hours before
Special weather statement, Jul 8, 1:58 PM MDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 158 PM MDT TUE JUL 8 2014 NMZ517-082045- LOWER CHAMA RIVER VALLEY- 158 PM MDT TUE JUL 8 2014 ...STRONG THUNDERSTORM MOVING OVER THE ESPANOLA AREA... AT 155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER NEAR NAMBE. MOVEMENT WAS NORTH AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE NAMBE PUEBLO AND SANTA CRUZ LAKE RECREATION AREA. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. && LAT...LON 3592 10604 3608 10602 3605 10587 3588 10594 TIME...MOT...LOC 1958Z 185DEG 14KT 3595 10597 50
Special weather statement, Jul 8, 2:00 PM MDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
200 PM MDT TUE JUL 8 2014
NMZ511-517-082030-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-
200 PM MDT TUE JUL 8 2014
...STRONG THUNDERSTORM MOVING OVER WHITE ROCK AREA...
AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER NEAR WHITE
ROCK. MOVEMENT WAS EAST AT 5 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE WHITE ROCK.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
&&
LAT...LON 3585 10613 3584 10614 3582 10618 3577 10622
3577 10624 3579 10628 3594 10622
TIME...MOT...LOC 2000Z 248DEG 4KT 3580 10621
50Special weather statement, Jul 8, 3:29 PM MDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 329 PM MDT TUE JUL 8 2014 NMZ511-082200- JEMEZ MOUNTAINS- 329 PM MDT TUE JUL 8 2014 ...STRONG THUNDERSTORM OVER THE BEAR SPRINGS FIRE 4 MILES EAST OF PONDEROSA... AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER 11 MILES EAST OF JEMEZ PUEBLO. MOVEMENT WAS A SLOW DRIFT. VERY HEAVY RAIN WILL IMPACT THE FIRE AREA. LOCATIONS IN THE PATH OF THIS STORM INCLUDE VALLECITOS...PONDEROSA... PALIZA CAMPGROUND AND VISTA LINDA CAMPGROUND. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. && LAT...LON 3571 10675 3582 10651 3561 10639 3552 10658 TIME...MOT...LOC 2128Z 150DEG 3KT 3565 10654 50
Local storm report, Jul 8, 5:56 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
556 PM MDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FLASH FLOOD 3 N JEMEZ PUEBLO 35.66N 106.73W
07/08/2014 SANDOVAL NM NWS EMPLOYEE
1 FOOT OF WATER WITH MUD AND DEBRIS OVER HIGHWAY 4
&&
EVENT NUMBER ABQ1401094
50The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:04 PM MDT | Areal Flood Advisory | ABQ | McKinley, Sandoval | 116 min |
| Jul 8, 6:37 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 113 min |
| Jul 8, 6:40 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Cibola, McKinley, Sandoval | 2 hr |
| Jul 8, 7:53 PM MDT | Special Weather Statement | ABQ | Bernalillo | 37 min |
| Jul 8, 9:05 PM MDT | Special Weather Statement | ABQ | Harding | 40 min |
| Jul 9, 1:06 AM MDT | Areal Flood Advisory | ABQ | Bernalillo, Cibola, McKinley, Sandoval | 3 hr |
| Jul 9, 1:22 PM MDT | Areal Flood Advisory | ABQ | Socorro | 83 min |
| Jul 9, 1:53 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval | 112 min |
| Jul 9, 2:14 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Santa Fe | 91 min |
| Jul 9, 3:56 PM MDT | Areal Flood Advisory | ABQ | Catron | 79 min |
| Jul 9, 4:42 PM MDT | Areal Flood Advisory | ABQ | Cibola | 93 min |
| Jul 9, 4:54 PM MDT | Special Weather Statement | ABQ | Union | 36 min |
| Jul 9, 5:48 PM MDT | Areal Flood Advisory | ABQ | Guadalupe | 87 min |
Nearby
Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.